MAUDE Adverse Event Report: HTL-STREFA S.A. Droplet Pen Needle

HTL-STREFA S.A. Droplet Pen Needle
Model Number 31G x 8mm
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Material Fragmentation (1261); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Hyperglycemia (1905); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In the submitted notification, there was reported bending and breaking of pen needles during injection, accompanied by insulin leakage and concerns regarding incomplete insulin delivery.The customer stated that several pen needles bent and broke in the skin during administration.According to the available information, the customer was able to remove the broken needle fragments using tweezers and no needle fragments remained in the body.The customer additionally reported elevated blood glucose levels exceeding 300 mg/dl following unsuccessful injection attempts.The customer confirmed rotating injection sites and following the instructions for use (ifu).However, no detailed information regarding the exact injection technique, handling conditions, attachment method of the pen needle to the injector, or possible additional contributing factors was available.Therefore, the influence of use-related factors cannot be excluded.Multiple use of pen needles may result not only in problems with skin penetration and increase pain perception but cause lipohypertrophy, needle bending and breakage, dull or bend the tip, causing bleeding, bruising, or scarring and increase the risk of infection because the needle is no longer sterile.Following ifu help to avoid such events bending needle.In the instruction of use added to every product box is helpful information how to make injection in proper way: make the injection as directed by your healthcare professional, do not bend the needle.Inject slowly (approximately 10 seconds).Do not withdraw the needle immediately after injection.Do not change the direction of the pen needle while it remains in the body as this can result in bending or breaking of the needle.It is also recommended to avoid injecting a site showing signs of skin damage and avoid damage caused by lipohypertrophy.Lipohypertrophy means the thickening of skin at injection sites caused by insulin administration.It is common in the absence of injection site rotation and in patients who have been undergoing insulin therapy for many year.Regular rotation of the injection site helps to maintain healthy tissue and avoid from damage lipohypertrophy.History of previous, similar events show that a level of confirmed defects of product in comparison to quantity sold is negligible, the ratio of the confirmed complaints is on very low level.No defects observed during evaluation of archival sample and dhr reviewed.The product meets the specification requirements.Htl-strefa s.A.Recommended to consult healthcare professional for assistance in choosing the appropriate injection technique.Although the patient did not require hospitalization or surgical intervention and the blood glucose level normalized without medical treatment, the event involved reported needle breakage in the body and temporary hyperglycaemia associated with potential incomplete insulin administration.Recurrence of such malfunction could potentially lead to serious deterioration in health if not recognized or managed appropriately.Based on the available information, the event is considered a reportable malfunction under fda mdr requirements (21 cfr part 803).The final recommendation of the hhe team is: to report the event in the united states, where the event occurred.
 
Event or Problem Description
On 05/22/2026 htl-strefa inc.Received a phone call complaint.Customer stated several pen needle have bent and broken off in the skin during injections.He was able to remove the broken needles using tweezers.He also mentioned insulin spilling out of the pen needle during injection attempt resulting in a spike of his sugar levels.The customer reported a sugar spike of more than 300.The customer did seek medical attention for the spike or broken needles.He uses lantus solostar.The customer confirmed rotating injection sites and follows the ifu.We are providing replacement samples and the customer agreed to submit samples for investigation analysis.Additional information: the customer did not seek medical attention and was able to remove the broken needle using tweezers.Yes, his sugar levels are normal now and he is in good condition.Sample under complaint has not been returned to htl-strefa s.A.For further analysis.

Brand Name
Droplet Pen Needle
Common Device Name
Pen Needle
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key25346162
Report Number9613304-2026-00015
Device Sequence Number5017779
Product Code FMI
UDI-Device Identifier00857273002237
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number31G x 8mm
Device Catalogue Number9209
Device Lot NumberF59C3
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/28/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date06/01/2026
Supplement Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale